Hail, Mesa
- When
- May 3, 1:24 PM MST to 1:26 PM MST
- Where
- Mesa County, Grand Jct
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.083, -108.550
Nickel diameter hail fell near the intersection of 9th Street and Main Street.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Nickel diameter hail fell near the intersection of 9th Street and Main Street.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at May 3, 3:10 AM MST, 10 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 410 AM MDT WED MAY 3 2006 .SHORT TERM (TODAY THROUGH THURSDAY NIGHT)... A WEAK SHORTWAVE TROUGH OVER EAST CENTRAL AND NORTHEAST UTAH IS GENERATING A COUPLE OF BANDS OF LIGHT SHOWERS ACROSS THE CENTRAL AND NORTHERN PORTIONS OF THE FORECAST AREA EARLY THIS MORNING. A WEAK QUASI STATIONARY SURFACE BOUNDARY IS POSITIONED ACROSS NORTHEAST UTAH AND NORTHWEST COLORADO. FLOW ALOFT IS GRADUALLY BACKING MORE TO THE SOUTHWEST AS A TROUGH TAKES SHAPE OVER CALIFORNIA AND THE WESTERN GREAT BASIN. THE WESTERN TROUGH WILL BECOME BETTER DEFINED TODAY WHILE THE SURFACE BOUNDARY REMAINS ACROSS THE NORTH. SHOWERS AND THUNDERSTORMS WILL BE FOCUSED A LITTLE FURTHER NORTH TODAY. ONLY ISOLATED SHOWERS AND THUNDERSTORMS SOUTH OF A LINE FROM GUNNISON TO MONTROSE AND MOAB AND MAINLY OVER THE HIGH TERRAIN AS SOUTHWEST FLOW ADVECTS SOME DRIER MID LEVEL AIR ACROSS THE FOUR CORNERS AREA. STRONG GUSTY WINDS STILL THE MAIN STORM THREAT...ESPECIALLY ACROSS THE CENTRAL AND SOUTH WHERE INVERTED V PROFILES BECOME PRONOUNCED ON PROGGED SOUNDINGS. OTHERWISE EXPECT LIGHT TO MODERATE PRECIPITATION AMOUNTS WITH THE STORMS WITH SOME CONTAINING SMALL HAIL. EXPECT ISOLATED TO SCATTERED SHOWERS LINGERING OVERNIGHT TONIGHT WITH MINOR DISTURBANCES EMBEDDED IN THE FLOW TRAVERSING THE AREA. RAISED TEMPERATURES ACROSS THE SOUTH TODAY TO MORE OF A PERSISTENCE FORECAST. COOLER ACROSS THE NORTH TODAY WITH PERSISTENT CLOUDS. BEST CHANCE OF PRECIPITATION REMAINS ACROSS THE NORTH THURSDAY AND THURSDAY NIGHT WITH THE BOUNDARY LINGERING NEAR THE WYO BORDER AND LARGE SCALE ASCENT UNDER RIGHT ENTRANCE REGION OF AN UPPER JET. SOUTHERN PORTION OF THE FORECAST AREA WILL SEE AN INCREASED CHANCE OF SHOWERS AND STORMS AS THE WESTERN TROUGH SHIFTS EAST TOWARD THE FORECAST AREA. THIS WILL TREND TEMPERATURES DOWN ACROSS THE ENTIRE FORECAST AREA ON THURSDAY. LINDQUIST .LONG TERM (FRIDAY THROUGH WEDNESDAY)...LOOSELY ORGANIZED AREA OF LOW PRESSURE WILL MOVE INTO THE 4 CORNERS REGION BY FRIDAY AFTERNOON. THIS WILL BRING A CHANCE FOR PRECIPITATION TO THE ENTIRE FORECAST AREA ON FRIDAY...WITH THE FOCUS BEING JUST AHEAD OF A WEAK COLD FRONT THAT WILL PASS THROUGH DURING THE DAY. BUMPED POPS UP INTO THE LIKELY CATEGORY FOR THE NORTHWEST MOUNTAINS OF COLORADO. PRECIPITATION WILL TAPER OFF WEST TO EAST FRIDAY NIGHT AND SATURDAY AS THE WEAKENING TROUGH SLIDES SOUTHEAST AND SLIGHTLY DRIER NORTHWEST FLOW BUILDS IN BEHIND IT. TEMPERATURES WILL DROP TO NEAR NORMAL FRIDAY AND SATURDAY UNDER THE INFLUENCE OF COOLER AIR AND INCREASED CLOUD COVER. FOR SUNDAY THROUGH WEDNESDAY...NORTHWEST FLOW WITH WEAK EMBEDDED DISTURBANCES STILL LOOKS LIKE THE MOST LIKELY SCENARIO. LACK OF SYNOPTIC SCALE FORCING WILL LET OROGRAPHICS DOMINATE...SO LEFT INHERITED POPS OVER THE NW MOUNTAINS OF COLORADO MON AND TUE AND ADDED SIMILAR POPS TO SUNDAY AND WEDNESDAY. 12Z EURO HAD SHOWN A TROUGH DEVELOPING OVER THE PACNW ON TUESDAY. 00Z GFS IS ALSO BRINGING SOME ENERGY DOWN FROM WAY UP NORTH...BUT PLACES IT FURTHER EAST AND SLIDES IT QUICKLY THROUGH ID/MT. WILL WATCH TRENDS IN FUTURE PACKAGES. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && TAL/HLO
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
The Grand Junction radar (KGJX), 29 km away, was scanning. The volume nearest the first event began at 20:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513447.